Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Is itchy scalp a side effect of using head and shoulders anti dandruff shampoo twice a week ?

Itchy Scalp - Allergic to Dandruff Shampoo? Or Don't Use Often ENOUGH? How do you know if your scalp is just itchy cause you don t use dandruff shampoo often ENOUGH, or if you re allergic to some chemical in the dandruff shampoo so it just keeps irritating the scalp? I only use dandruff shampoo, and I only shampoo about 2x a week. No dandruff but itchy scalp, so I continue to use it and it doesn t help very much. Last night I used the clinical strength head & shoulders (active ingredient 1% selenium sulfide for seborrheic dermatitis ) & it said to rinse and repeat. Instead I rinsed & used the regular head & shoulders (active ingredient 1% pyrithione zinc for dandruff). Had to get out of the shower it was so painful & I had red burn marks on my scalp. Maybe some kind of chemical reaction between those two?!
Asked On : Fri, 20 May 2011
Answers:  1 Views:  853
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
u have very sensitive scalp skin.
u need to apply antidandruff shampoo only when u have problem
once it clear u should switch to normal shampoo.
do conditioner to keep hair smooth and soft
u need to apply antifugal lotion and mild steroid over scalp to overcome ur problem.
what u have is irritant contact dermatitis due to chemical in shampoo
u need to consult dermatologist
Answered: Fri, 20 May 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor